# SDR 2021FA0000042

- Difficulty date: February 11, 2021
- Submitted: February 11, 2021
- Operation: General aviation
- Aircraft: N512L
- Make and model: Airtrc AT802A
- Aircraft serial: 802A0312
- Aircraft time: 1,742 hours, 2,087 cycles
- System (JASC): 2731 · Elevator Tab Control System
- Part: Rod
- Part number: 710321
- Condition: Corroded
- Location: Elevator Trim
- Part time: 1,742 hours, 2,087 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELEVATOR TRIM ROD, P/N - 71032-1 SHOULD HAVE SEALANT IN THE LOWER HOLE DOWN INSIDE THE CLEVIS WHERE IT IS WELDED TO THE TRIM ROD. IT APPEARS THAT THIS CLEVIS HAS A FEMALE THREADED HOLE WHICH WHEN WELDED TO THE ROD LEAVES ACCESS TO THE INSIDE OF THE TRIM ROD. IT SHOULD HAVE SEALANT INSTALLED FROM THE FACTORY.  DURING REMOVAL OF THE TRIM ROD TO CHANGE THE ROD END, RUSTY WATER RAN OUT WHICH LED TO FINDING THE SEALANT MISSING IN THE BOTTOM OF THE CLEVIS. AFTER CUTTING TRIM ROD LONG WAYS WITH A BAND SAW,  IT WAS FOUND TO BE EXTREMELY RUSTY INSIDE.  WE FOUND ONE OTHER AIRCRAFT MISSING THE SEALANT. THIS AREA SHOULD BE CHECKED DURING INSPECTIONS.
